Alert archive / Georgia / Heat Advisories in 2011

Heat Advisory 3, NWS Atlanta, GA

July 22, 201123 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Jul 22, 2011, 3:59 AM EDT for 23 counties in Georgia. It took effect at Jul 22, 2011, 12:00 PM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2011, 3:59 AM EDT (07:59 UTC)
In effect from
Jul 22, 2011, 12:00 PM EDT
Expired
Jul 23, 2011, 8:00 PM EDT
In force
32 hr
Issued by
NWS Atlanta, GA
All 23 counties

Baldwin County, GA, Clarke County, GA, Dodge County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Madison County, GA, Montgomery County, GA, Oconee County, GA, Oglethorpe County, GA, Taliaferro County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2930 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WWUS72 KFFC 220759
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 AM EDT FRI JUL 22 2011

...HEAT INDICES OF 105 TO 107 EXPECTED ACROSS EASTERN GEORGIA TODAY...

AS AN UPPER LEVEL RIDGE CONTINUES TO DOMINATE...HOT TEMPERATURES
WILL CONTINUE ACROSS GEORGIA. CONDITIONS ARE EXPECTED TO WORSEN
SLIGHTLY ACROSS EASTERN GEORGIA TODAY AND SATURDAY AS HEAT INDICES
WILL REACH 105 TO 107 DEGREES BOTH DAYS. IN ADDITION...LOW
TEMPERATURES WILL ONLY DROP TO AROUND 75 DEGREES AT NIGHT.

GAZ027-036>039-050-051-061-062-073>076-084>086-097-098-109>113-
221600-
/O.NEW.KFFC.HT.Y.0003.110722T1600Z-110724T0000Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-GREENE-TALIAFERRO-HANCOCK-
WARREN-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-
EMANUEL-LAURENS-TREUTLEN-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...SWAINSBORO...
DUBLIN...VIDALIA
359 AM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT
SATURDAY. 

* TEMPERATURE: TEMPERATURES THIS AFTERNOON WILL BE IN THE UPPER
  90S WITH HEAT INDICES OF 105 TO 107. LOW TEMPERATURES OVERNIGHT
  WILL BE 74-76 DEGREES.

* IMPACTS: HOT TEMPERATURES WILL MAKE CONDITIONS HAZARDOUS FOR
  OUTDOOR ACTIVITIES AND THOSE WITHOUT AIR CONDITIONING. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST
105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES.
DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND
STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE
ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST
AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES...
AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW  THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.  
TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE
OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911.


&&

$$
7 follow-up statements
027 
WWUS72 KFFC 221455
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 AM EDT FRI JUL 22 2011

...HEAT INDICES OF 105 TO 107 EXPECTED ACROSS EASTERN GEORGIA
TODAY...

AS AN UPPER LEVEL RIDGE CONTINUES TO DOMINATE...HOT TEMPERATURES
WILL CONTINUE ACROSS GEORGIA. CONDITIONS ARE EXPECTED TO WORSEN
SLIGHTLY ACROSS EASTERN GEORGIA TODAY AND SATURDAY AS HEAT
INDICES WILL REACH 105 TO 107 DEGREES BOTH DAYS. IN ADDITION...
LOW TEMPERATURES WILL ONLY DROP TO AROUND 75 DEGREES AT NIGHT.

GAZ027-036>039-050-051-061-062-073>076-084>086-097-098-109>113-
222300-
/O.CON.KFFC.HT.Y.0003.110722T1600Z-110724T0000Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-GREENE-TALIAFERRO-HANCOCK-
WARREN-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-
EMANUEL-LAURENS-TREUTLEN-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...SWAINSBORO...
DUBLIN...VIDALIA
1055 AM EDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY. 

* TEMPERATURE: TEMPERATURES THIS AFTERNOON WILL BE IN THE UPPER 
  90S WITH HEAT INDICES OF 105 TO 107. LOW TEMPERATURES 
  OVERNIGHT WILL BE 74-76 DEGREES. 

* IMPACTS: HOT TEMPERATURES WILL MAKE CONDITIONS HAZARDOUS FOR 
  OUTDOOR ACTIVITIES AND THOSE WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...
THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE
MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND
NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW  THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911.

&&

$$
067 
WWUS72 KFFC 221933
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT FRI JUL 22 2011

...HEAT INDICES OF 105 TO 107 EXPECTED ACROSS EASTERN GEORGIA
SATURDAY...

AN UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE WEATHER PATTERN FOR
THE SOUTHEASTERN U.S. AS A RESULT...HIGH TEMPERATURES AND HIGH
RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE HEAT INDEX VALUES OF 105
TO 107 DEGREES SATURDAY...MAINLY ACROSS EASTERN GEORGIA. LOW
TEMPERATURES WILL DROP TO AROUND 75 DEGREES TONIGHT...ADDING
STRESS TO THOSE WHO DO NOT HAVE ADEQUATE COOLING IN THEIR HOMES OR
WORKPLACES.

GAZ027-036>039-050-051-061-062-073>076-084>086-097-098-109>113-
230745-
/O.CON.KFFC.HT.Y.0003.000000T0000Z-110724T0000Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-GREENE-TALIAFERRO-HANCOCK-
WARREN-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-
EMANUEL-LAURENS-TREUTLEN-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...SWAINSBORO...
DUBLIN...VIDALIA
333 PM EDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY. 

* TEMPERATURE: TEMPERATURES THIS AFTERNOON WILL BE IN THE UPPER 
  90S WITH HEAT INDICES OF 105 TO 107. LOW TEMPERATURES 
  OVERNIGHT WILL BE 74-76 DEGREES. 

* IMPACTS: HIGH TEMPERATURE AND RELATIVE HUMIDITES WILL CONTRIBUTE
  TO HAZARDOUS CONDITIONS FOR THOSE WORKING OUTDOORS AND/OR THOSE
  WITHOUT AIR CONDITIONING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...
THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE
MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND
NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW  THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911.

&&

$$
476 
WWUS72 KFFC 230144
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
944 PM EDT FRI JUL 22 2011

...HEAT INDICES OF 105 TO 107 EXPECTED ACROSS EASTERN GEORGIA
SATURDAY...

AN UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE WEATHER PATTERN
FOR THE SOUTHEASTERN U.S. AS A RESULT...HIGH TEMPERATURES AND
HIGH RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE HEAT INDEX
VALUES OF 105 TO 107 DEGREES SATURDAY...MAINLY ACROSS EASTERN
GEORGIA. LOW TEMPERATURES WILL DROP TO AROUND 75 DEGREES
TONIGHT...ADDING STRESS TO THOSE WHO DO NOT HAVE ADEQUATE COOLING
IN THEIR HOMES OR WORKPLACES.

GAZ027-036>039-050-051-061-062-073>076-084>086-097-098-109>113-
230945-
/O.CON.KFFC.HT.Y.0003.000000T0000Z-110724T0000Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-GREENE-TALIAFERRO-HANCOCK-
WARREN-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-
EMANUEL-LAURENS-TREUTLEN-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...SWAINSBORO...
DUBLIN...VIDALIA
944 PM EDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY. 

* TEMPERATURE: TEMPERATURES SATURDAY AFTERNOON WILL BE IN THE
  UPPER 90S WITH HEAT INDICES OF 105 TO 107. LOW TEMPERATURES
  OVERNIGHT WILL BE 74 TO 76 DEGREES.

* IMPACTS: HIGH TEMPERATURE AND RELATIVE HUMIDITES WILL 
  CONTRIBUTE TO HAZARDOUS CONDITIONS FOR THOSE WORKING OUTDOORS 
  AND/OR THOSE WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...
THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE
MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND
NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW  THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911.

&&

$$
952 
WWUS72 KFFC 230646
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 AM EDT SAT JUL 23 2011

...HEAT INDICES OF 105 TO 107 EXPECTED ACROSS EASTERN GEORGIA
SATURDAY...

AN UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE WEATHER PATTERN
FOR THE SOUTHEASTERN U.S. AS A RESULT...HIGH TEMPERATURES AND
HIGH RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE HEAT INDEX
VALUES OF 105 TO 107 DEGREES SATURDAY...MAINLY ACROSS EASTERN
GEORGIA. LOW TEMPERATURES WILL DROP TO AROUND 75 DEGREES
TONIGHT...ADDING STRESS TO THOSE WHO DO NOT HAVE ADEQUATE COOLING
IN THEIR HOMES OR WORKPLACES.

GAZ027-036>039-050-051-061-062-073>076-084>086-097-098-109>113-
231500-
/O.CON.KFFC.HT.Y.0003.000000T0000Z-110724T0000Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-GREENE-TALIAFERRO-HANCOCK-
WARREN-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-
EMANUEL-LAURENS-TREUTLEN-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...SWAINSBORO...
DUBLIN...VIDALIA
246 AM EDT SAT JUL 23 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* TEMPERATURE: TEMPERATURES SATURDAY AFTERNOON WILL BE IN THE 
  UPPER 90S WITH HEAT INDICES OF 105 TO 107. LOW TEMPERATURES 
  THIS MORNING WILL BE AROUND 75 DEGREES. 

* IMPACTS: HIGH TEMPERATURE AND RELATIVE HUMIDITIES WILL 
  CONTRIBUTE TO HAZARDOUS CONDITIONS FOR THOSE WORKING OUTDOORS 
  AND/OR THOSE WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...
THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE
MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND
NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW  THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911.

&&

$$
037 
WWUS72 KFFC 230654 CCA
NPWFFC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 AM EDT SAT JUL 23 2011

...HEAT INDICES OF 105 TO 107 EXPECTED ACROSS EASTERN GEORGIA
TODAY...

AN UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE WEATHER PATTERN
FOR THE SOUTHEASTERN U.S. AS A RESULT...HIGH TEMPERATURES AND
HIGH RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE HEAT INDEX
VALUES OF 105 TO 107 DEGREES TODAY...MAINLY ACROSS EASTERN
GEORGIA. LOW TEMPERATURES WILL DROP TO AROUND 75 DEGREES
THIS MORNING...ADDING STRESS TO THOSE WHO DO NOT HAVE ADEQUATE
COOLING IN THEIR HOMES OR WORKPLACES.

GAZ027-036>039-050-051-061-062-073>076-084>086-097-098-109>113-
231515-
/O.COR.KFFC.HT.Y.0003.000000T0000Z-110724T0000Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-GREENE-TALIAFERRO-HANCOCK-
WARREN-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-
EMANUEL-LAURENS-TREUTLEN-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...SWAINSBORO...
DUBLIN...VIDALIA
252 AM EDT SAT JUL 23 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* TEMPERATURE: TEMPERATURES THIS AFTERNOON WILL BE IN THE 
  UPPER 90S WITH HEAT INDICES OF 105 TO 107. LOW TEMPERATURES 
  THIS MORNING WILL BE AROUND 75 DEGREES. 

* IMPACTS: HIGH TEMPERATURE AND RELATIVE HUMIDITIES WILL 
  CONTRIBUTE TO HAZARDOUS CONDITIONS FOR THOSE WORKING OUTDOORS 
  AND/OR THOSE WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...
THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE
MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND
NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW  THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911.

&&

$$
601 
WWUS72 KFFC 231446
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 AM EDT SAT JUL 23 2011

...HEAT INDEX VALUES OF 105 TO 107 EXPECTED ACROSS EASTERN GEORGIA
TODAY...

AN UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE WEATHER PATTERN
FOR THE SOUTHEASTERN U.S. AS A RESULT...HIGH TEMPERATURES AND
HIGH RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE HEAT INDEX
VALUES OF 105 TO 107 DEGREES TODAY...MAINLY ACROSS EASTERN
GEORGIA. 

GAZ027-036>039-050-051-061-062-073>076-084>086-097-098-109>113-
232300-
/O.CON.KFFC.HT.Y.0003.000000T0000Z-110724T0000Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-GREENE-TALIAFERRO-HANCOCK-
WARREN-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-
EMANUEL-LAURENS-TREUTLEN-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...SWAINSBORO...
DUBLIN...VIDALIA
1046 AM EDT SAT JUL 23 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING 
FOR PORTIONS OF EASTERN GEORGIA...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* TEMPERATURE: TEMPERATURES THIS AFTERNOON WILL BE IN THE UPPER 
  90S WITH HEAT INDEX VALUES OF 105 TO 107. LOW TEMPERATURES THIS 
  MORNING WILL BE AROUND 75 DEGREES. 

* IMPACTS: HIGH TEMPERATURE AND RELATIVE HUMIDITIES WILL 
  CONTRIBUTE TO HAZARDOUS CONDITIONS FOR THOSE WORKING OUTDOORS 
  AND/OR THOSE WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...
THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE
MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND
NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW  THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911.

&&

$$
317 
WWUS72 KFFC 240002
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT SAT JUL 23 2011


GAZ027-036>039-050-051-061-062-073>076-084>086-097-098-109>113-
240115-
/O.EXP.KFFC.HT.Y.0003.000000T0000Z-110724T0000Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-GREENE-TALIAFERRO-HANCOCK-
WARREN-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-
EMANUEL-LAURENS-TREUTLEN-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...MILLEDGEVILLE...SWAINSBORO...
DUBLIN...VIDALIA
802 PM EDT SAT JUL 23 2011

...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE HEAT ADVISORY THAT HAS BEEN IN EFFECT FOR EAST CENTRAL GEORGIA WILL
EXPIRE AT 8 PM EDT THIS EVENING. NO FURTHER HEAT ADVISORIES ARE IN
EFFECT FOR NORTH OR CENTRAL GEORGIA AT THIS TIME.


$$

19

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 22, 1:33 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 22, 1:33 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 AM EDT FRI JUL 22 2011

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
/ISSUED AT 755 PM EDT THU JUL 21 2011/
LATEST MODEL RUN MAINTAIN SURFACE TROUGH ACROSS NORTH CENTRAL
GEORGIA THROUGH THE PERIOD AS A SERIES OF WEAK DISTURBANCES MOVE
ACROSS THE OHIO/TENNESSEE VALLEY REGION. WILL CONTINUE PREVIOUS
FORECAST TREND WITH ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS
ACROSS THE COUNTY WARNING AREA THROUGH THE PERIOD...WITH HIGHEST
POPS NORTH (ESPECIALLY) EXTREME NORTH WHERE MODELS SHOW BEST
MOISTURE AND UPPER SUPPORT. HOT TEMPERATURES ALSO CONTINUING. WITH
AFTERNOON READINGS WELL INTO THE 90S AND HIGH HUMIDITY...MAY SEE
HEAT INDICES APPROACH ADVISORY CRITERIA DURING THE AFTERNOON
(ESPECIALLY OVER EAST CENTRAL GEORGIA). HOWEVER...WITH OVERNIGHT
LOWS FALLING SHORT OF CRITERIA WILL HOLD OFF ON HEAT ADVISORY.
LATER SHIFTS WILL DEFINITELY NEED TO RE-EVALUATE.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
/ISSUED AT 755 PM EDT THU JUL 21 2011/
NO CHANGES MADE TO THE EXTENDED WITH PROGS HINTING AT THE SURFACE
TROUGH MEANDERING ACROSS THE REGION THROUGH THE PERIOD. LATEST GFS
RUN NOW BACKING OFF ON FRONT PUSHING INTO OUR REGION BY MID WEEK.
BOTH GFS AND ECMWF KEEP THE BOUNDARY JUST NORTH OF THE STATE AND
CURRENT FORECAST WITH CHANCE POPS STILL LOOK IN LINE. TEMPERATURES
WELL INTO THE 90S LOOK TO CONTINUE WITH LOWS IN THE LOWER AND
MIDDLE 70S.

&&

.AVIATION...
06Z UPDATE...
A PERSISTENCE FORECAST WILL CONTINUE AS THERE WILL BE NO CHANGE IN
THE ATMOSPHERE OVER THE FORECAST AREA THROUGH 06Z SAT. CIRRUS FROM
YESTERDAYS EVENING CONVECTION WILL DISSIPATE SLOWLY THROUGH 12Z WITH
CU REDEVELOPING. BEST CHANCE FOR SCATTERED CONVECTION WILL BE AFTER
18Z AND WILL CONTINUE WITH CB. WINDS WILL REMAIN NEAR CALM THROUGH
12Z THEN SOUTHWEST LESS THAN 10 KTS DURING THE DAY...BECOMING NEAR
CALM AGAIN AFTER SUNSET.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  98  72  98 /  20  20  20  20
ATLANTA         75  94  75  94 /  30  20  20  20
BLAIRSVILLE     71  90  70  90 /  30  30  30  30
CARTERSVILLE    72  94  71  96 /  30  30  30  30
COLUMBUS        74  95  74  94 /  20  20  20  20
GAINESVILLE     74  95  74  95 /  30  30  30  20
MACON           74  97  74  97 /  20  20  20  20
ROME            73  95  72  95 /  30  30  30  30
PEACHTREE CITY  71  94  71  94 /  20  20  20  20
VIDALIA         76  97  77  97 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49
Hazardous weather outlook, Jul 21, 10:45 PM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 PM EDT THU JUL 21 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1045 PM EDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS OVER NORTH GEORGIA.

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE CENTERED OVER THE TENNESSEE VALLEY WILL
PRODUCE A LIGHT NORTHEAST FLOW ALOFT OVER GEORGIA. A WEAK UPPER
LEVEL DISTURBANCE OVER THE NORTH CAROLINA AND THE NORTHEAST GEORGIA
MOUNTAINS MAY STILL PRODUCE A FEW THUNDERSTORMS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN...THROUGH TONIGHT. THE
AREA MOST LIKELY TO HAVE A FEW THUNDERSTORMS WILL BE NORTH OF A LINE
FROM ATLANTA TO ATHENS.

.DISCUSSION...
THE ATMOSPHERE WILL GRADUALLY STABILIZE TONIGHT. OUTFLOW BOUNDARIES
FROM THE EARLY EVENING THUNDERSTORMS WILL COMBINE WITH THE UPPER
LEVEL DISTURBANCE AND MAY STILL PRODUCE A FEW THUNDERSTORMS OVER
NORTH GEORGIA. CAPES WILL LOWER TO 1000 WITH LIFTED INDICES OF MINUS
3. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:22 PM EDTSpecial Weather StatementFFCBanks23 min

Nearby

Heat Advisories in Georgia, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.